The Mathematical Institute, University of Oxford, Eprints Archive

A mathematical formulation for the cell-cycle model in somitogenesis: analysis, parameter constraints and numerical solutions

McInerney, D. and Schnell, S. and Baker, Ruth E. and Maini, P. K. (2004) A mathematical formulation for the cell-cycle model in somitogenesis: analysis, parameter constraints and numerical solutions. Mathematical Medicine & Biology, 21 (2). pp. 85-113.

[img]
Preview
PDF
896Kb

Abstract

In this work we present an analysis, supported by numerical simulations, of the formulation of the cell-cycle model for somitogenesis proposed in Collier et al.(J. Theor. Biol. 207 (2000), 305–316). The analysis indicates that by introducing appropriate parameter constraints on model parameters the cell-cycle mechanism can indeed give rise to the periodic pattern of somites observed in normal embryos. The analysis also provides a greater understanding of the signalling process controlling somite formation and allows us to understand which parameters influence somite length.

Item Type:Article
Uncontrolled Keywords:somitogenesis; cell-cycle; signalling; finite element; pattern formation
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:365
Deposited By:Philip Maini
Deposited On:16 Nov 2006
Last Modified:20 Jul 2009 14:20

Repository Staff Only: item control page